Back to top

Hypersexuality and Mirapexin

63 posts / 0 new
Last post
maisie52
Hypersexuality and Mirapexin

Hi

I am hoping some of you guys are able to help me.My husband has PD diagnosed in 2008.In 2010 he was put on Mirapexin M/R.The dose was gradually increased to help with tremor and mobility.As soon as the dose had gone up a few levels he started to get problems with hypersexuality.This worsened to the extent that he would be attempting to assault me during the night.His mind was also full of sexual thoughts and he felt I was "coming on to him" all the time.

Eventually we discussed it with his GP and he reduced the dose by one level and rereferred him to a neuro.When we saw the neuro he was annoyed the Mirapexin had been reduced and laughed off the hypersexuality saying there was nothing wrong with him wanting sex.very much made it feel it was my problem.We struggled on for a further few months then spoke to a nurse fromParkinsons UK.She told us what a common problem it was and to try another reduction but he would almost certainly need to come off the DA as once this happened it just worsened even on a low dose.

We have recently seen the neuro again and this was again discussed.We were told that if my husband came off the DA his PD would be out of control and his symptons would be much worse even though he is on Madopar.

Has anyone any experience of coming off a DA and how they were affected and how bad the worsenig of the PD was.My husband is in despair and says he can't live like this and the strain on our long and happy marriage has been enormous.

Would be so grateful for any help.

Maisie 52 x

glenchass

Hello maisie52

It is possible for your hubby to come off the DA and you neurologist should know this, my first advise would be find another neuro quickly. I was unhappy with my first neuro and I asked my GP to refer me to another which she did, so I know that it can be done.

Your hubby will need to be weaned off the DA but it is possible and he should start as soon as possible. It's nice that you have become aware of it before it's too much of a problem, I managed to bankrupt us and we still feel the effects many years later. 

Please keep us informed about your hubbies progress.

 

goldengirl

Hi Maisie

Your consultant is incompetent.

There is a warning in the leaflet about the side effects of this medication.

All neuros have received extensive  material about the compulsive behaviour that 1in 4 patients on these drugs experience.

Many patients in other countries have received legal settlements for the horrific damage caused by them.

Some of the people on this forum have faced bankruptcy, broken marriages, fractured family relationships, court cases for illegal sexual activities....all as a result of taking these Dopamine Agonists

Stop it now!

Change your neuro.

Contact the Helpline. Phone no at top of page.

Request an urgent appt with your Parkinsons nurse.

Read the posts in the obsessive/ compulsive behaviour thread in the archives on this forum.

My husband behaved appallingly for 3 years. He gave our life savings to a prostitute.

He became addicted to porn.

The rest is too awful to relate.

We changed our neuro and he spent a month in hospital being  completely weaned off Requip and onto Sinemet. It was hard going but he came off the drug totally. Initially his mobility worsened but as the Sinemet increased he began to improve and eventually he was fine.

We had 2 years of psychiatric help. Now he is more mobile than before and mentally almost his old self.

If you do not intervene it will get worse.

Act now and you will be saved the horror so many of us have had to live through. I hope I have not terrified you  but I cannot believe professionals are still allowing this to happen .

Let me know if I can help in any way.

Love

GG

goldengirl

https://www.national.slam.nhs.uk/wp-content/uploads/2010/09/NP-Steve-Gal...

This is very detailed but if you read the section "hypersexuality" it may be helpful.

The article also warns about patients affected by these side effects trying to obtain more of he drug.

Deviousness and lies often mask the true extent of activities.

Good Luck!

GG

 

 

carolineb211

Hi

I am on requip, a different DA to the one your husband is on but am experiencing similar symptoms of hypersexuality. My neuro has told me categorically that he will not increase the dose and when my PD symptoms worsen, I will have to go onto leva-dopa because of the risks.

I have found a way to manage the excesses by writing sexy novels. Perhaps your husband needs to find a way to channel his urges, it worked for me. It doesn't take the feelings away but it does help.

I also have a blog

http://carolineb2111.simplesite.com/304650844

How have other people managed to contain their compulsive behaviours?

Hammer

6 years on from diagnosis, on Mirapex Azilect and Stalevo, I pretty much do the same thing but via Skype or IM with my fiancee. Thankfully the PD hasn't gotten into my R/H side too much ;)

Often she will sort of encourage me, then later on I find out just how wildly inappropriate the exchange was, but she seems to like it and is happy that in my mind I have no secret "other women"..

I'm a very conservative guy, so a gambling binge would pop up on my radar as a "WTF?" for sure.

Take care

maisie52

Hi

Thank you so much for your honesty and I am so sorry things had to get so bad for you before you got help.I used to be a nurse although I did not do neurology but felt that my husband's symptons were drug side effects.He has already started the process of weaning off and we are now sure we should go with it.

We are able to see our PD nurse for drug changes and our GP is helpful so we will go for that option.

Will let you know how it goes.

maisie52

Hi GG

Thank you so much for your helpful comments and the article is a great help.I am going to print it off and take it to our GP. Our PD nurse is already onside and actually a nurse from the helpline told me that he would almost certainly need to come off the drug as the compulsions don't improve and if they do with a lower dose they eventually come back.

Currently we have been seeing the neuro privately as our NHS appts are constantly cancelled so its easy not to see him and change to another one.

I think what I needed to hear from you guys was that people have stopped these drugs.The neuro gave me a pretty stark choice between controlling my husband's PD or withdrawing the drug and stopping what amounts to sexual assualt.

My husband's Madopar has been increased recently so wecan continue to wean off the Mirapexin. I think the lack of honesty about the drug is depressing and I wonder how many struggle with the side effects but are too embarassed to discuss them.

Will keep you informed.Thank you

maisie52

Hi

Thank you for your help,i have suggested various ideas to him but the greatest difficulty can come when he is asleep or semi-asleep.At least your neuro has realised it is the drug.My husband already takes madopar and mobility is not too much of a problem currently.

I feel rather bitter that we were not warned and that when we were eventually conquered our embarrassment that it was I had a problem.The thing is we have been married 35 years and sex is such an instinctive thing when you have been together that long you know when a partner has changed.I felt as though I waas having sex with a stranger.

Think your sexy novels are a brilliant strategy

Maisie52

ray of sunshine

Having been out of circulation for a year or so I'm absolutely gobsmacked to find nothing has changed re hypersexuality & uncontrolled gambling as a result of PD medication.

 

I myself suffered from these problems for many many years, and as a result lost every penny I had and amassed a fortune in debt. I lost career, house, family, friends, etc, etc, etc. I still now live in a rented hovel.

 

Take a look back over my posts for the last 10 years.

 

GG and Glenchass are very familiar with my case, and will be able to point you towards my horrendous press cuttings.

 

Ray.

turnip

hi Ray

I think a lot has changed but there are still a handful of ignorant pathetic neurologists about.

An example of the change is this leaflet on side effects from the makers of stavelo

• inability to resist the impulse to
perform an action that could be
harmful, which may include:
- strong impulse to gamble
excessively despite serious or
personal family consequences,
- altered or increased sexual
interest and behaviour of
significant concern to you or
to others, for example, an
increased sexual drive,
- uncontrollable excessive
shopping or spending,
- binge eating (eating large
amounts of food in a short
time period) or compulsive
eating (eating more food than
normal and more than is
needed to satisfy your
hunger).
 
what more can they do to warn? its the idiot neuros that are the current problem

Pages